• 27
    Jan
  • A Case of Methotrexate-induced Bullous Acral Erythema: CASE REPORT

A 65-year-old man visited our hospital with a history of multiple palpable cervical lymph nodes for several months. The cervical lymph node biopsy was done and he was diagnosed as Non-Hodgkin’s lymphoma, diffuse large B-cell type, in November 2000. He was treated with combination chemo­therapy comprising 6 cycles of CHOP regimen (epirubicin, cyclophosphamide, vincristine and pre- dnisolone) for six months, and had been in a tolerable state for 4 years without any cutaneous symptom or sign of tumor recurrence. However, the tumor recurred on the terminal ileum in October 2004. He was again treated with combination chemotherapy comprising 2 cycles of MACOB-B regimen (epirubicin and cyclophosphamide for the 1st cycle, vincristine and methotrexate for the 2nd cycle) for 2 weeks. 1 day after the completion of the 2nd MACOB-B chemotherapy including vin­cristine 1.4 mg/m2 and methotrexate 360 mg/m2, painful erythema and bullous lesions developed on his soles (Fig. 1). There was no abnormal finding on physical examination except a dehydrated tongue. Initial laboratory investigations showed WBC 1,100/mm3(seg: 28%), BUN/Cr 44.3/1.65 mg/dL. The 24 hour urine chemistry was examined for the calculation of creatinine clearance rate, 58.1 mL/ min. The methotrexate level of the serum was 0.04 ymol/L.

Fig. 1. Symmetrical

Fig. 1. Symmetrical, well-demarcated, painful erythema and bullous lesions on both soles.

A skin biopsy was completed on the lesion of the sole. The biopsy specimen showed epidermal necrosis, exocytosis, spongiosis, vacuolar degeneration of basal cell layer and subepidermal bulla with peri­vascular mononuclear cell infiltration in upper dermis (Fig. 2).
canadian drugstore online

Fig. 2. Epidermal necrosis

Fig. 2. Epidermal necrosis, exocytosis, spongiosis, vacuolar degeneration of basal cell layer and sub- epidermal bulla with perivascular mononuclear cell infiltration in upper dermis (H&E, x 200).

The patient was placed on the topical therapy with high-potent corticosteroid ointments, his symptoms improved rapidly. Marked desquamation was observed in these lesions over the next 5 days, and the cutaneous lesions resolved completely. He completed 5 additional courses of MACOB-B with­out recurrence of the lesions. Apcalis Oral Jelly

Online Pharmacy